Advertisement

Mathematische Zeitschrift

, Volume 250, Issue 1, pp 177–201 | Cite as

Curves of genus two over fields of even characteristic

  • Gabriel CardonaEmail author
  • Enric Nart
  • Jordi Pujolàs
Article

Abstract.

In this paper we classify curves of genus two over a perfect field k of characteristic two. We find rational models of curves with a given arithmetic structure for the ramification divisor and we give necessary and sufficient conditions for two models of the same type to be k-isomorphic. As a consequence, we obtain an explicit formula for the number of k-isomorphism classes of curves of genus two over a finite field. Moreover, we prove that the field of moduli of any curve coincides with its field of definition, by exhibiting rational models of curves with any prescribed value of their Igusa invariants. Finally, we use cohomological methods to find, for each rational model, an explicit description of its twists. In this way, we obtain a parameterization of all k-isomorphism classes of curves of genus two in terms of geometric and arithmetic invariants.

Keywords

Rational Model Explicit Formula Finite Field Explicit Description Perfect Field 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Cardona, G.: On the number of curves of genus 2 over a finite field. Finite Fields Appl. 9, 505–526 (2003)CrossRefGoogle Scholar
  2. 2.
    Cardona, G.: Models racionals de corbes de gènere 2. PhD Thesis, Universitat Politècnica de Catalunya, 2001Google Scholar
  3. 3.
    Hasse, H.: Theorie der relativ-zyklischen algebraischen Funktionkörper, insbesondere bei endlichem Konstantkörper. J. Reine Angew. Math. 172, 37–54 (1934)Google Scholar
  4. 4.
    Koblitz, N.: Hyperelliptic Cryptosystems. J. Cryptology 1, 139–150 (1989)Google Scholar
  5. 5.
    Igusa, J.: Arithmetic variety of moduli for genus two. Ann. of Math. 72, 612–649 (1960)Google Scholar
  6. 6.
    Mestre, J.-F.: Construction de courbes de genre 2 à partir de leurs modules. Effective methods in algebraic geometry (Castiglioncello, 1990), Birkhäuser Boston, Boston, MA, 1991, pp. 313–334Google Scholar
  7. 7.
    Serre, J.P.: Corps Locaux. Hermann, Paris, 1968Google Scholar
  8. 8.
    Stichtenoth, H.: Algebraic Function Fields and Codes. Springer-Verlag, Berlin Heidelberg, 1993Google Scholar
  9. 9.
    van der Geer, G., van der Vlugt, M.: Reed-Muller codes and supersingular curves. I. Compositio Math. 84, 333–367 (1992)Google Scholar
  10. 10.
    van der Geer, G., van der Vlugt, M.: Supersingular Curves of Genus 2 over finite fields of Characteristic 2. Math. Nachr. 159, 73–81 (1992)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2005

Authors and Affiliations

  1. 1.Dept. Ciències Matemàtiques i Inf.Universitat de les Illes BalearsPalma de MallorcaSpain
  2. 2.Departament de MatemàtiquesUniversitat Autònoma de BarcelonaBarcelonaSpain

Personalised recommendations